Alert archive / Florida / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Dec 14, 2006, 4:35 PM EST for Palm Beach County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2006, 4:35 PM EST (21:35 UTC)
- Expired
- Dec 14, 2006, 7:30 PM EST
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 113 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KMFL 142135
FFWMFL
FLC099-150030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
435 PM EST THU DEC 14 2006
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL AND EASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA
* UNTIL 730 PM EST
* AT 435 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN AND POSSIBLE EMBEDDED THUNDERSTORMS OVER CENTRAL
AND EASTERN PALM BEACH COUNTY...MOVING NORTH AT 10 TO 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST PALM
BEACH...MANGONIA PARK...PORT OF PALM BEACH...RIVIERA
BEACH...NORTH PALM BEACH GENERAL AIRPORT...NORTH PALM BEACH...PALM
BEACH GARDENS...JUNO BEACH...JUPITER AND TEQUESTA
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH EARLY THIS EVENING...AND WILL FALL OVER THE PALM
BEACH METROPOLITAN AREAS ALONG AND ON EITHER SIDE OF INTERSTATE
95...WHERE HEAVY RAINFALL OCCURRED EARLIER TODAY. THIS ADDITIONAL
RAINFALL WILL LIKELY LEAD TO ADDITIONAL FLASH FLOODING ACROSS THE
AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY THE WATER MAY OBSCURE DEEP CANALS OR PONDS. REMEMBER...TURN
AROUND...DONT DROWN
LAT...LON 2636 8040 2634 8009 2671 8004 2694 8007
2694 8033
$$
STRASSBERG1 follow-up statement
000
WGUS72 KMFL 142305
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
601 PM EST THU DEC 14 2006
FLC099-142330-
PALM BEACH FL-
601 PM EST THU DEC 14 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL AND
EASTERN PALM BEACH COUNTY...
AT 600 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
RAINFALL OVER CENTRAL AND EASTERN PALM BEACH COUNTY HAD MOSTLY
DISSIPATED OR MOVED OFFSHORE...THUS THE WARNING IS BEING CANCELLED.
SCATTERED SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING
HOURS...HOWEVER ANY REMAINING STREET FLOODING OR PONDING OF WATER ON
ROADWAYS SHOULD SUBSIDE.
LAT...LON 2636 8040 2634 8009 2671 8004 2694 8007
2694 8033
$$
STRASSBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 2:56 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Dec 14, 2:56 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 256 PM EST THU DEC 14 2006 .DISCUSSION... AREAS OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUE TO AFFECT PRIMARILY THE EASTERN HALF OF THE SOUTH FLORIDA THIS AFTERNOON... WITH RECORD-BREAKING RAIN TOTALS REPORTED IN PALM BEACH COUNTY. THIS ACTIVITY HAS BEEN FOCUSED BY WHAT APPEARS TO BE A WEAK INVERTED SURFACE TROUGH LOCATED NEAR THE I-95 CORRIDOR. AFTER INITIAL DEVELOPMENT THIS MORNING...ADDITIONAL CONNECTIVE DEVELOPMENT OCCURRED AS THE LOW-LEVEL JET FED RICH TROPICAL MOISTURE INTO THE SYSTEM. MODERATELY STRONG SOUTHERLY FLOW IN THE LOWEST 10 KFT OF THE TROPOSPHERE HAS ALLOWED FOR ECHO TRAINING...WITH WIDESPREAD REPORTS OF FLOODING ACROSS BROWARD AND PALM BEACH COUNTIES. AS WARM ADVECTION CONTINUES TO DRAW VERY MOIST AIR NORTHWARD OVERNIGHT...EXPECT RAIN TO CONTINUE ACROSS VIRTUALLY THE ENTIRE FORECAST AREA...AND WILL CARRY CATEGORICAL POPS FOR THURSDAY NIGHT AND FRIDAY...IN LINE WITH FWC/MAV/MET NUMBERS. ALTHOUGH FLOODING WILL BE THE GREATEST CONCERN FOR THE REMAINDER OF THIS EVENT...STEEPENING MID- LEVEL LAPSE RATES AND SIGNIFICANT LOW-LEVEL HODOGRAPH CURVATURE WILL MAINTAIN A THREAT FOR EMBEDDED THUNDERSTORMS. ALTHOUGH VERY DIFFICULT TO DETERMINE AT THIS TIME...THE HEAVY RAINFALL THREAT MAY BE GREATEST NEAR INVERTED SURFACE TROUGH ACROSS EASTERN HALF OF THE PENINSULA. SHORT TERM GUIDANCE CONTINUE TO SHOW BETTER TEMPORAL AND SPATIAL CONTINUITY REGARDING THE EVOLUTION OF A WEAK SOUTHERN STREAM UPPER LOW ACROSS SOUTHERN TEXAS/NORTHERN MEXICO. THIS FEATURE IS PROGGED TO WEAKEN AS IT MOVES EASTWARD ACROSS THE GULF OF MEXICO...WITH RAIN CHANCES ENDING FROM NORTHWEST TO SOUTHEAST LATE ON SATURDAY... AS UPPER LOW MOVES EAST OF THE AREA AND WEAK FRONTAL PASSAGE ALLOWS SLIGHTLY COOLER AND DRIER AIR TO FILTER IN FROM THE NORTH. MODERATE NORTHEASTERLY FLOW REGIME WILL REMAIN IN PLACE THROUGH THE BEGINNING OF NEXT WEEK...WITH A VERY LOW CHANCE FOR LIGHT STREAMER SHOWERS TO AFFECT THE EASTERN BEACH AREAS AND ATLANTIC WATERS. OTHERWISE...MEDIUM RANGE SOLUTIONS FORM THE ECMWF/GFSLR SEEM TO BE IN GENERAL AGREEMENT ON A RETROGRESSION OF THE UPPER LOW TOWARD THE FIRST PART OF NEXT WEEK...BUT DIFFER WITH RESPECT TO WHERE THE LOWEST HEIGHTS WILL EVENTUALLY RESIDE. THE GFSLR SOLUTION WOULD OFFER ANOTHER GOOD CHANCE OF RAIN FOR FLORIDA BY MIDLATE WEEK IF IT WERE TO VERIFY. HOWEVER...THE ECMWF SOLUTION ALSO SEEMS REASONABLE...AND WILL ONLY INCLUDE VERY LOW CHANCES FOR PRECIPITATION TO REFLECT DEGREE OF UNCERTAINTY. && .AVIATION... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTH FLORIDA INTO FRIDAY EVENING OCCASIONALLY REDUCING VISIBILITY TO AROUND 1 MILE, AND ALSO OCCASIONALLY REDUCING THE CEILINGS TO AROUND 300 FEET AS A TROUGH OF LOW PRESSURE ACCOMPANIED WITH DEEP TROPICAL MOISTURE RIDES ACROSS THE AREA. WINDS WILL ALSO BE PROBLEMATIC DURING THE PERIOD. WINDS MAY GUST UP TO 30 KNOTS AS A THUNDERSTORM PASSES. && .MARINE... ISOLATED STRONG CONVECTION WILL CONTINUE TO CREATE HAZARDOUS BOATING CONDITIONS THROUGH THE FIRST HALF OF THE WEEKEND. HOWEVER...EXPECT THE MOST SIGNIFICANT INCREASE IN WAVE HEIGHTS TO OCCUR AFTER PERSISTENT NORTHERLY FLOW FOLLOWING SATURDAYS FRONTAL PASSAGE. WAVE HEIGHTS MAY INCREASE TO 6 FEET ACROSS THE GULF STREAM TOWARD THE END OF THE WEEKEND. && .FIRE WEATHER... NO CONCERNS THROUGHOUT THIS FORECAST PERIOD...WITH MINIMUM RELATIVE HUMIDITY VALUES EXPECTED TO REMAIN HIGH THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 78 70 79 / 80 80 40 30 FORT LAUDERDALE 74 78 71 81 / 80 80 40 30 MIAMI 74 78 71 81 / 80 80 40 30 NAPLES 71 78 66 78 / 80 80 20 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 70/DD
Hazardous weather outlook, Dec 14, 2:59 PM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 259 PM EST THU DEC 14 2006 FLZ063-066>075-142345- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 258 PM EST THU DEC 14 2006 ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: MODERATE ONSHORE WINDS WILL CONTINUE TO AFFECT THE ATLANTIC BEACHES THROUGH TODAY. RIP CURRENTS HAVE BEEN OBSERVED ALONG PORTIONS OF THE EAST COAST BEACHES TODAY, AND A MODERATE RISK OF DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC BEACHES INTO THE EVENING. THUNDERSTORMS: INCREASING MOISTURE AND INSTABILITY AHEAD OF DEVELOPING A LOW PRESSURE SYSTEM OVER THE EASTERN GULF OF MEXICO WILL RESULT IN SHOWERS AND THUNDERSTORMS INCREASING ACROSS SOUTH FLORIDA TODAY. THE MAIN WEATHER IMPACT FROM THESE STORMS WILL BE OCCASIONAL LIGHTNING STRIKES. WATERSPOUTS: THERE IS A SLIGHT CHANCE THAT A WATERSPOUT OR TWO MAY DEVELOP FROM THE ISOLATED THUNDERSTORMS THAT DO DEVELOP OVER THE GULF STREAM WATERS TODAY. WIND: SOME THUNDERSTORMS OVER THE COASTAL ATLANTIC WATERS MAY PRODUCE WIND GUST TO NEAR 35 KNOTS. FLOODING: THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRAIN ACROSS THE METRO AREAS OF MIAMI DADE, BROWARD, PALM BEACH COUNTIES WITH THE MOST ACTIVITY BEING ACROSS METRO BROWARD AND PALM BEACH. THIS MAY CAUSE POORLY DRAINED ROADWAY TO BECOME FLOODED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Local storm report, Dec 14, 11:17 AM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1117 AM EST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM FLOOD NORTH LAUDERDALE 26.22N 80.23W
12/14/2006 BROWARD FL LAW ENFORCEMENT
BROWARD SHERIFFS OFFICE REPORTED FLOODED ROADWAY, APPROX
6 TO 8 INCHES ON ROADWAY AT THE INTERSECTION OF KIMBERLY
BLVD AND TAMOSHANTER... ROADWAY IS PASSIBLE, BUT SLOW
&&
EBAUGHLocal storm report, Dec 14, 11:23 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1123 AM EST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HEAVY RAIN FORT LAUDERDALE 26.12N 80.15W
12/14/2006 E0.00 INCH BROWARD FL TRAINED SPOTTER
BROWARD SKYWARN SPOTTER BR398 REPORTED FLOODED ROADWAYS
BETWEEN COMERCIAL AND ATLANTIC BLVD. PINE ISLAND ROAD WAS
FLOODED
&&
EBAUGHLocal storm report, Dec 14, 11:29 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1129 AM EST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM FLOOD PALM BEACH 26.70N 80.04W
12/14/2006 PALM BEACH FL EMERGENCY MNGR
PALM BEACH OFFICE OF EMERGENCY MANAGEMENT OFFICE REPORTED
FLOODED ROADWAYS ALONG MILITARY TRAIL. LOCATIONS INCLUD
45TH AND OKEECHOBEE AND INDIAN ROAD AND OKEECHOBEE. THESE
ROADWAYS ARE FLOODED
&&
EBAUGHSpecial weather statement, Dec 14, 12:54 PM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1254 PM EST THU DEC 14 2006 FLZ068-072-141845- PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL- 1254 PM EST THU DEC 14 2006 AT 1249 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST PALM BEACH TO BOCA RATON...MOVING WEST AT 5 MPH. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. TINGLER
Special weather statement, Dec 14, 1:00 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 100 PM EST THU DEC 14 2006 FLZ068-072-141845- PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL- 100 PM EST THU DEC 14 2006 ...NUMEROUS SHOWERS WITH ISOLATED STRONG THUNDERSTORMS ACROSS THE AREA... AT 100 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE NUMEROUS SHOWERS STRETCHING ACROSS METRO BROWARD TO PALM BEACH COUNTIES. WITHIN THIS ACTIVITY...THE RADAR INDICATED STRONG STORMS MOVING NORTH AROUND 5 TO 10 MPH WEST OF DELRAY BEACH AND FORT LAUDERDALE. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 40 MPH. ALBEIT REMOTE...THERE IS ALSO A CHANCE THAT ANY OF THESE STORMS COULD PRODUCT A BRIEF TORNADO. RESIDENTS ACROSS THESE AREAS ARE ADVISED TO REMAIN ON THE ALERT IN CASE A WARNING IS ISSUED FOR ANY OF THIS ACTIVITY. AT/PS
Local storm report, Dec 14, 2:24 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLOOD FORT LAUDERDALE 26.12N 80.15W
12/14/2006 BROWARD FL COUNTY OFFICIAL
FLL SHERIFF OFFICE REPORTED FLOODING AT FOLLOWING
LOCATIONS...1701 OAKLAND PARK BLVD AT CHERRY CREEK PARK.
SW 12TH AVE AND HILLSBOROUGH BLVD. SE 15TH AVE TO FEDERAL
HWY IN DEERFIELD BEACH.
&&
LOCKEThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 10:23 AM EST | Special Marine Warning | MFL | 37 min | |
| Dec 14, 11:07 AM EST | Special Marine Warning | MFL | 113 min | |
| Dec 14, 11:20 AM EST | Flash Flood Warning | MFL | Broward, Palm Beach | 115 min |
| Dec 14, 12:54 PM EST | Special Marine Warning | MFL | 66 min | |
| Dec 14, 1:10 PM EST | Flash Flood Warning | MFL | Broward, Palm Beach | 2 hr |
| Dec 14, 2:00 PM EST | Special Marine Warning | MFL | 60 min | |
| Dec 14, 2:58 PM EST | Special Marine Warning | MFL | 32 min | |
| Dec 14, 4:56 PM EST | Special Marine Warning | MFL | 49 min | |
| Dec 14, 5:41 PM EST | Special Marine Warning | MFL | 49 min |
Nearby
Flash Flood Warnings in Florida, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.